MAUDE Adverse Event Report: BD CARIBE, LTD BD BBL¿ DRYSLIDE¿ PYR KIT; MICROORGANISM DIFFERENTIATION AND IDENTIFICATION DEVICE

BD CARIBE, LTD BD BBL¿ DRYSLIDE¿ PYR KIT; MICROORGANISM DIFFERENTIATION AND IDENTIFICATION DEVICE
Catalog Number 231747
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 07/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using a bd bbl¿ dryslide¿ pyr kit a technician received a cut from a glass ampoule that went through the packaging.The patient received medical evaluation following the incident and was monitored for fever and infection.
 
Additional Manufacturer Narrative
Investigation summary: quality initiated an investigation on dry slide pyr product.The investigation required to perform functional test (for ampule breakage-difficult to open), visual inspection to retention samples, incoming and batch record review.No discrepancies observed during visual inspection.Satisfactory functional test.Retention samples (ampule) were easily opened and glass were not broken during the process.Incoming and batch record review did not showed any evidence of customer claim.An investigation was requested to ampule supplier.They evaluated the product bhr, customer complaints files and retention samples.No evidence of broken ampule (during the opening process) were reported.No trend or additional complaint due to same claim was received in their facility.Complaint will be monitored for trend.Product hazard analysis was evaluated.It was observed that customer claim was not referenced in the hazard report.Investigation conclusion: the most probable root cause identified was incorrect handling by user.No evidence of defective products were found during ampule supplier and bd (b)(4) investigations.In addition, no trend has been identified for difficult to open/broken ampule defect.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: due to an it issue beginning on 7/3/2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: event attributed to: required intervention.Device single use?: no.Device returned to manufacture: no.

Brand Name
BD BBL¿ DRYSLIDE¿ PYR KIT
Common Device Name
MICROORGANISM DIFFERENTIATION AND IDENTIFICATION DEVICE
Manufacturer (Section D)
BD CARIBE, LTD
vicks drive
lot no. 1
cayey
MDR Report Key7777327
Report Number2647876-2018-00021
Device Sequence Number1560424
Product Code JTO
UDI-Device Identifier00382902317470
UDI-Public00382902317470
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K921583/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2019
Device Catalogue Number231747
Device Lot Number8071659
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/20/2018
Supplement Date Received by Manufacturer07/20/2018
07/20/2018
Initial Report FDA Received Date08/13/2018
Supplement Report FDA Received Date08/21/2018
09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;